Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jun 13, 2021, 4:14 PM EDT for Lycoming County, Pennsylvania. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 4:14 PM EDT (20:14 UTC)
- Expired
- Jun 13, 2021, 5:00 PM EDT
- In force
- 46 min
- Issued by
- NWS State College, PA
County Lycoming County, PA
The radar
The State College radar (KCCX), 77 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2252 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
441
WWUS81 KCTP 132014
SPSCTP
Special Weather Statement
National Weather Service State College PA
414 PM EDT Sun Jun 13 2021
PAZ041-046-132100-
Southern Lycoming PA-Northern Lycoming PA-
414 PM EDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOUTHERN LYCOMING AND
NORTHERN LYCOMING COUNTIES UNTIL 500 PM EDT...
At 414 PM EDT, Doppler radar indicated a strong thunderstorm over
Little Pine State Park, moving southeast at 15 mph.
Wind gusts of 50 to 55 mph are possible.
Locations impacted include...
English Center, Little Pine State Park, Cogan Station, Trout Run and
Salladasburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4134 7739 4142 7741 4146 7731 4136 7699
4118 7722
TIME...MOT...LOC 2014Z 303DEG 12KT 4136 7730
$$
ColbertWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 13, 1:56 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 13, 1:56 PM EDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service State College PA 156 PM EDT Sun Jun 13 2021 .SYNOPSIS... Showers and thunderstorms will develop over much of central Pennsylvania through this evening, with localized stronger storms, and heavy downpours. The weather will remain unsettled Monday and Tuesday, with afternoon showers and thunderstorms emphasized, as the Commonwealth remains in close proximity to an upper level disturbance. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... 130 pm update... Earlier MCS has dropped down into MD/VA as of early afternoon. Meanwhile, the cumulus field over much of central PA has grown more bubbly with daytime heating/destabilization. As more short-wave energy approaches later this afternoon/early evening, along with a surface trough axis, convection should fire most areas. Given steepening LRs over a deep layer, dry air aloft, and effective shear near 30 knots, localized severe wind gusts and hail remain a concern. Early this evening, many high resolution model members continue to paint an area of heavy convective rainfall through the Susquehanna Valley. Given a lingering boundary/air mass discontinuity between the aforementioned unstable regime to the west, and a cooler, more maritime environment to the east in that general vicinity, that scenario is certainly possible and we'll keep a close eye on developments through the evening hours. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 AM MONDAY/... Later tonight, showers and storms should wane, leaving partly- mostly cloudy skies behind and perhaps some patchy fog. Lows by daybreak will range from the mid 50s over the northern mountains, to the mid 60s in the Lower Susquehanna Valley. && .LONG TERM /MONDAY THROUGH SATURDAY/... A rigous upper level trough and surface front moves into PA Monday triggering showers and thunderstorms. As the front progresses east and daytime heating increases instability, there is a marginal risk for isolated severe storms by mid afternoon into evening over central and eastern PA. Showers and storms associated with the front continue to progress south and east with diminishing chances and clouds over the northwest. Upper level sharp trough with another short-wave rotating through remains over PA for Tuesday bringing scattered showers and possible thunder again. Fair and cool weather Wednesday and Thursday, as Canadian high pressure builds in from the Great Lakes. Expect low humidity, mainly clear skies and temperatures averaging a few degrees below average, with Thursday morning potentially quite chilly directly under the surface high. Went below guidence a few degrees. Moderating temperatures are expected by late in the week, as the high passes off the coast and a return southwest flow develops. Increasing model spread/forecast uncertainty noted by next weekend regarding timing of a cold front. The prospects for showers appear relatively high with this feature, given strong forcing ahead of a deep upper trough. However, will keep POPs close to 40 pct due to timing uncertainty. ECENS and GEFS plumes indicate the best chance of showers/tstorms could be anywhere between Friday evening and Saturday evening. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... VFR to MVFR conditions will continue through the afternoon and evening hours as a cold front sweeps toward the area. Scattered TSRA will develop over northern and western Pennsylvania and move from northwest to southeast into the evening. The impacts at any one airfield at any given time will be limited; however, as the storms cross each airport flight categories will drop to at least MVFR for a short 20 to 30 minute period. Any heavier storms will drop to IFR. Outside of convection, generally VFR conditions will prevail. Expect MVFR to IFR conditions to develop overnight with patchy fog likely. This will improve after sunrise Monday. Any convection on Monday will occur aftere this forecast period. Outlook... Mon...AM low cigs; Isold PM t-storm impacts possible. Tue...AM low cigs possible W Mtns. Wed-Thu...No sig wx expected. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Jurewicz NEAR TERM...Jurewicz SHORT TERM...Jurewicz LONG TERM...Watson/Fitzgerald AVIATION...Steinbugl/Tyburski
Hazardous weather outlook, Jun 13, 4:00 AM EDT, 12 hours 14 minutes before
Hazardous Weather Outlook National Weather Service State College PA 400 AM EDT Sun Jun 13 2021 PAZ058-059-065-066-140800- Schuylkill-Lebanon-York-Lancaster- 400 AM EDT Sun Jun 13 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Scattered strong to severe thunderstorms with gusty winds and locally heavy rainfall are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated strong to severe thunderstorms with gusty winds are possible Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ005-006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056-057-063-064-140800- McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Cumberland-Adams- 400 AM EDT Sun Jun 13 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Scattered severe thunderstorms with damaging winds 60 mph or greater and locally heavy rainfall are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated strong to severe thunderstorms with gusty winds are possible Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004-140800- Warren- 400 AM EDT Sun Jun 13 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Scattered strong to severe thunderstorms with gusty winds and locally heavy rainfall are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. MRS
In the hours before
Special weather statement, Jun 13, 10:26 AM EDT, 5 hours 48 minutes before
Special Weather Statement
National Weather Service State College PA
1026 AM EDT Sun Jun 13 2021
PAZ034-035-131515-
Bedford PA-Fulton PA-
1026 AM EDT Sun Jun 13 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF BEDFORD AND FULTON
COUNTIES UNTIL 1130 AM EDT...
At 1025 AM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Everett to 6 miles southwest of Clearville to 8
miles west of Lake Gordon. Movement was east at 35 mph.
Wind gusts up to 50 mph are possible.
Locations impacted include...
Breezewood, Warfordsburg, Clearville, Everett, McConnellsburg,
Harrisonville, Big Cove Tannery, Crystal Springs, Needmore, Lake
Gordon, Locust Grove, Barnes Gap, Inglesmith, Hyndman, Ellerslie and
Rainsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3972 7877 3974 7880 3983 7875 3994 7876
3990 7854 4006 7845 3997 7793 3982 7801
3972 7810
TIME...MOT...LOC 1425Z 292DEG 30KT 4002 7838 3986 7848 3981 7882
ColbertLocal storm report, Jun 13, 12:44 PM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1244 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG HOOVERSVILLE 40.16N 78.92W
06/13/2021 SOMERSET PA PUBLIC
TREES DOWN ON POWERLINES NEAR MYERS ST.
&&Special weather statement, Jun 13, 3:37 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service State College PA
337 PM EDT Sun Jun 13 2021
PAZ037-041-132015-
Northern Lycoming PA-Tioga PA-
337 PM EDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHERN LYCOMING AND
TIOGA COUNTIES UNTIL 415 PM EDT...
At 336 PM EDT, Doppler radar indicated a strong thunderstorm near
Ralston, moving east at 25 mph.
Wind gusts up to 50 mph are possible.
Locations impacted include...
Ralston, Ogdensburg, Buttonwood and Liberty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4160 7687 4159 7681 4141 7675 4149 7713
4166 7721 4166 7712
TIME...MOT...LOC 1936Z 291DEG 20KT 4155 7698
ColbertSpecial weather statement, Jun 13, 4:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
414 PM EDT Sun Jun 13 2021
PAZ041-046-132100-
Southern Lycoming PA-Northern Lycoming PA-
414 PM EDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOUTHERN LYCOMING AND
NORTHERN LYCOMING COUNTIES UNTIL 500 PM EDT...
At 414 PM EDT, Doppler radar indicated a strong thunderstorm over
Little Pine State Park, moving southeast at 15 mph.
Wind gusts of 50 to 55 mph are possible.
Locations impacted include...
English Center, Little Pine State Park, Cogan Station, Trout Run and
Salladasburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4134 7739 4142 7741 4146 7731 4136 7699
4118 7722
TIME...MOT...LOC 2014Z 303DEG 12KT 4136 7730
ColbertThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:56 AM EDT | Special Weather Statement | CTP | Somerset | 49 min |
| Jun 13, 9:08 AM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 67 min |
| Jun 13, 9:48 AM EDT | Special Weather Statement | CTP | Bedford | 57 min |
| Jun 13, 10:04 AM EDT | Areal Flood Advisory | CTP | Bedford, Cambria, Somerset | 116 min |
| Jun 13, 10:26 AM EDT | Special Weather Statement | CTP | Fulton | 49 min |
| Jun 13, 3:37 PM EDT | Special Weather Statement | CTP | Lycoming | 38 min |
| Jun 13, 3:45 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Tioga | 45 min |
| Jun 13, 4:22 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Union | 83 min |
| Jun 13, 4:55 PM EDT | Special Weather Statement | CTP | Cameron | 20 min |
| Jun 13, 5:07 PM EDT | Special Weather Statement | CTP | Union | 23 min |
| Jun 13, 5:11 PM EDT | Special Weather Statement | CTP | Elk | 19 min |
| Jun 13, 5:16 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 55 min |
| Jun 13, 5:19 PM EDT | Special Weather Statement | CTP | Cameron | 26 min |
| Jun 13, 5:57 PM EDT | Special Weather Statement | CTP | Union | 18 min |
| Jun 13, 6:07 PM EDT | Special Weather Statement | CTP | Cameron | 23 min |
| Jun 13, 6:30 PM EDT | Special Weather Statement | CTP | Clinton | 15 min |
| Jun 13, 6:34 PM EDT | Special Weather Statement | CTP | Potter | 26 min |
| Jun 13, 6:39 PM EDT | Special Weather Statement | CTP | Forest | 21 min |
| Jun 13, 6:45 PM EDT | Special Weather Statement | CTP | Clinton | 15 min |
| Jun 13, 6:51 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton | 54 min |
| Jun 13, 6:54 PM EDT | Special Weather Statement | CTP | Centre | 36 min |
| Jun 13, 6:58 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 32 min |
| Jun 13, 7:22 PM EDT | Special Weather Statement | CTP | Tioga | 23 min |
| Jun 13, 7:23 PM EDT | Special Weather Statement | CTP | Centre | 37 min |
| Jun 13, 7:26 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 49 min |
| Jun 13, 7:34 PM EDT | Areal Flood Advisory | CTP | Potter | 86 min |
| Jun 13, 7:46 PM EDT | Special Weather Statement | CTP | Centre | 29 min |
| Jun 13, 7:53 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Centre, Huntingdon | 43 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.